Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 120, NWS Grand Forks, ND

July 24, 20115 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 24, 2011, 6:56 PM CDT for 5 counties in North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Jul 24, 2011, 7:35 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS53 KFGF 242356
SVRFGF
NDC035-039-063-091-097-250100-
/O.NEW.KFGF.SV.W.0120.110724T2356Z-110725T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
656 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTHERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
  STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
  WESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 800 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
  SOUTH OF MOSE...OR 46 MILES NORTHWEST OF VALLEY CITY...MOVING TO
  THE EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCVILLE AND JESSIE AROUND 705 PM CDT.
  COOPERSTOWN AND KLOTEN AROUND 710 PM CDT.
  ANETA AROUND 715 PM CDT.
  SHARON AROUND 720 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE FINLEY...GOLDEN LAKE...NORTHWOOD...HATTON...PORTLAND AND
HOLMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4786 9852 4782 9712 4733 9711 4742 9851
      4759 9851 4767 9850 4767 9852
TIME...MOT...LOC 2356Z 267DEG 51KT 4752 9840
WIND...HAIL 60MPH 1.00IN

$$

JR
1 follow-up statement
701 
WWUS53 KFGF 250035
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
735 PM CDT SUN JUL 24 2011

NDC035-039-063-091-097-250044-
/O.CAN.KFGF.SV.W.0120.000000T0000Z-110725T0100Z/
GRAND FORKS ND-GRIGGS ND-NELSON ND-STEELE ND-TRAILL ND-
735 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NELSON AND SOUTHERN
GRAND FORKS COUNTIES IN NORTHEAST NORTH DAKOTA...AND WESTERN
TRAILL...STEELE AND NORTHERN GRIGGS COUNTIES IN SOUTHEAST NORTH
DAKOTA IS CANCELLED...

AT 734 PM CDT...AREA OF THUNDERSTORMS NOW MOVING THROUGH SOUTHERN 
NELSON INTO STEELE AND EASTERN GRIGGS COUNTY FROM TOLNA TO ANETA TO 
COOPERSTOWN HAS WEAKENED GREATLY AND THUS NO LONGER SEVERE.  

THUS THE WARNING WAS CANCELLED. 

LAT...LON 4786 9852 4782 9712 4733 9711 4742 9851
      4759 9851 4767 9850 4767 9852
TIME...MOT...LOC 0034Z 267DEG 51KT 4754 9779

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:26 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 24, 3:26 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 PM CDT SUN JUL 24 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

PRIMARY FORECAST CHALLENGE CONCERNS NEAR-TERM THUNDERSTORMS...SOME
OF WHICH MAY BE SEVERE. GFS/NAM/ECMWF IN GOOD AGREEMENT AND WILL
USE A MODEL BLEND FOR THIS FORECAST PACKAGE. LATEST HRRR AND SPC
4 KM WRF SEEM TO HAVE A REASONABLE HANDLE ON CURRENT CONVECTION...
SO WILL LEAN TOWARDS THEIR OUTPUT IN THE NEAR-TERM.

ENHANCED CU FIELD AND WIDELY SCATTERED STRONGER THUNDERSTORMS HAVE
DEVELOPED ALONG A DICKINSON TO CARRINGTON LINE...COINCIDENT WITH
STRONGEST LOW-LEVEL MOISTURE FLUX CONVERGENCE. SPC MESOANALYSIS
SHOWS AN UNCAPPED ATMOSPHERE WITH 2000 TO 3000 J/KG OF SURFACE
BASED CAPE AND 0 TO 6 KM BULK SHEAR IN THE 50 TO 60 KT RANGE WITH
THESE STORMS. HIGH RESOLUTION MODELS SUGGEST THIS LINE WILL SLOWLY
MOVE EAST-SOUTHEASTWARD THIS AFTERNOON AND EVENING. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 03 UTC TONIGHT WITH THE
PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN FAVORABLE DIRECTIONAL
SHEAR PROFILES.

BEST UPPER LEVEL SUPPORT FOR ADDITIONAL STORM DEVELOPMENT TONIGHT
IS ALONG THE CANADIAN BORDER IN AREA OF ENCHAINED CU. UPPER JET
ACROSS SOUTHWEST ONTARIO IS IN EXCESS OF 90 KTS AND IF RIGHT
ENTRANCE REGION OF THIS FEATURE CAN INTERACT WITH LOW-MID LEVEL
CONVERGENCE AND HIGHER MOISTURE...MAY SEE ADDITIONAL STORMS
DEVELOP ACROSS FAR NORTHEAST ND AND NORTHWEST MN. WILL MONITOR THE
SITUATION. STORMS SHOULD DISSIPATE WITH CLEARING SKIES AFTER 06
UTC TONIGHT AND WITH LIGHT WINDS...MORNING LOWS SHOULD DROP INTO
THE UPPER 50S TO LOWER 60S.

MONDAY LOOKS TO BE DRY AND WARMER WITH HIGHS INTO THE LOWER 80S AS
SURFACE HIGH PRESSURE REASSERTS ITSELF ACROSS THE REGION.

ATTENTION THEN TURNS TO TUESDAY AND TUESDAY NIGHT. A STRONG SHORT-
WAVE WILL EXIT THE NORTHERN ROCKIES AND MOVE INTO THE NORTHERN
PLAINS BY TUESDAY AFTERNOON. DIFFERENCES EXIST BETWEEN MODELS WITH
RESPECT TO MESOSCALE DETAILS. HOWEVER...THE OVERALL SET-UP APPEARS
SIMILAR TO THAT OF LAST SATURDAY MORNING/S MCS/BOW ECHO AS A 40 TO
50 KT LOW-LEVEL JET INTERACTS WITH SEVERAL THOUSAND JOULES OF CAPE
AND AROUND 60 KTS OF BULK SHEAR. STAY TUNED...BUT TUESDAY COULD BE
QUITE ACTIVE.

LINGERING SHOWERS AND STORMS ARE POSSIBLE THROUGH THE DAY ON
WEDNESDAY BEHIND THE DEPARTING CONVECTIVE COMPLEX FROM TUESDAY...
BUT MOST AREAS SHOULD REMAIN DRY FOR A MORE TRANQUIL WEATHER DAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

MODELS INITIALIZED WELL THIS RUN AND REMAIN IN GENERAL AGREEMENT
SO WENT WITH A BLENDED SOLN FOR THIS PACKAGE. A FAIRLY BROAD RIDGE
IS EXPECTED TO REMAIN IN PLACE OVER THE AREA WITH SOUTHWESTERLY
FLOW ALOFT. HOWEVER...EXPECT TO SEE A FEW WEAK SHORT WAVES CROSS
THE AREA BRINGING CHANCES FOR -SHRA/-TSRA. OTHERWISE...THE OVERALL
PATTERN IS EXPECTED TO STAY TRANQUIL WITH TEMPS REMAINING NEAR
SEASONAL NORMS.

&&

.AVIATION...

CONDITIONS SHOULD REMAIN VFR WITH A SLIGHT CHANCE FOR SOME ISOLATED
THUNDER THIS AFTERNOON AT SITES WEST OF THE RED RIVER...BUT NOT
ENOUGH TO INCLUDE IN TAFS ATTM.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

ROGERS/HOPKINS
Hazardous weather outlook, Jul 24, 3:37 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 PM CDT SUN JUL 24 2011

NDZ024-026>030-038-039-049-252045-
EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
337 PM CDT SUN JUL 24 2011

...SEVERE THUNDERSTORM WATCH 681 IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA...SOME OF
WHICH MAY BE SEVERE. THE PRIMARY THREATS ARE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POTENT SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY
NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING AND MAY
BE NEEDED AGAIN TUESDAY NIGHT.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-052>054-
252045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-SARGENT-RICHLAND-
WESTERN WALSH-
337 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA...SOME OF WHICH MAY BE STRONG WITH
SMALL HAIL AND GUSTY WIND. IF STORMS BECOME MORE ORGANIZED...THEN
A FEW SEVERE STORMS CANNOT BE RULED OUT IN NORTHEAST NORTH DAKOTA
AND NORTHWEST MINNESOTA THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POTENT SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY
NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN TUESDAY
NIGHT.

ROGERS

In the hours before

Special weather statement, Jul 24, 5:30 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
530 PM CDT SUN JUL 24 2011

MNZ004-005-007-008-242330-
EAST MARSHALL MN-KITTSON MN-ROSEAU MN-WEST MARSHALL MN-
530 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
ROSEAU AND SOUTHEASTERN KITTSON COUNTIES UNTIL 630 PM CDT...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES WEST OF GREENBUSH...OR 29 MILES SOUTHWEST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
GREENBUSH AROUND 545 PM CDT.
STRATHCONA AROUND 605 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JR
Special weather statement, Jul 24, 5:42 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 PM CDT SUN JUL 24 2011

NDZ026>030-242345-
GRAND FORKS ND-GRIGGS ND-NELSON ND-STEELE ND-TRAILL ND-
542 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAILL...NORTHERN
STEELE...SOUTHEASTERN NELSON...EXTREME NORTHEASTERN GRIGGS AND
SOUTHERN GRAND FORKS COUNTIES UNTIL 645 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 9 MILES EAST OF MCVILLE...OR 44 MILES WEST OF GRAND
FORKS...MOVING TO THE EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
LOGAN CENTER AROUND 555 PM CDT.
NORTHWOOD AND GOLDEN LAKE AROUND 615 PM CDT.
HATTON AROUND 630 PM CDT.
PORTLAND AND HOLMES AROUND 640 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JR
Special weather statement, Jul 24, 5:52 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
552 PM CDT SUN JUL 24 2011

MNZ001-013>015-NDZ027-242345-
EAST POLK MN-GRAND FORKS ND-PENNINGTON MN-RED LAKE MN-WEST POLK MN-
552 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK...EASTERN GRAND
FORKS...RED LAKE AND WESTERN PENNINGTON COUNTIES UNTIL 645 PM CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR EAST GRAND FORKS...OR NEAR GRAND FORKS...MOVING TO
THE EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
FISHER AND DAVIDSON AROUND 600 PM CDT.
SHERACK AND KEY WEST AROUND 605 PM CDT.
CROOKSTON AND EUCLID AROUND 615 PM CDT.
HUOT...GENTILLY AND DOROTHY AROUND 625 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JR
Special weather statement, Jul 24, 6:05 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
605 PM CDT SUN JUL 24 2011

MNZ004-005-007-008-250000-
EAST MARSHALL MN-KITTSON MN-ROSEAU MN-WEST MARSHALL MN-
605 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...EXTREME
SOUTHWESTERN ROSEAU AND SOUTHEASTERN KITTSON COUNTIES UNTIL 700 PM
CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTH OF STEPHEN...OR 25 MILES NORTHEAST OF
GRAFTON...MOVING TO THE EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
STEPHEN AROUND 615 PM CDT.
ARGYLE AROUND 630 PM CDT.
ENGLUND AROUND 640 PM CDT.
FLORIAN AROUND 645 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JR
Special weather statement, Jul 24, 6:19 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
619 PM CDT SUN JUL 24 2011

NDZ028-029-038-039-250000-
BARNES ND-CASS ND-GRIGGS ND-STEELE ND-
619 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEELE...SOUTHEASTERN
GRIGGS...NORTHWESTERN CASS AND NORTHEASTERN BARNES COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 700 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 13 MILES SOUTH OF COOPERSTOWN...OR 24 MILES NORTH OF
VALLEY CITY...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
SIBLEY AROUND 625 PM CDT.
LUVERNE AROUND 630 PM CDT.
PILLSBURY AND BLABON AROUND 640 PM CDT.
SHERBROOKE...HOPE AND COLGATE AROUND 645 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

JR
Local storm report, Jul 24, 6:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
631 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             LARIMORE                47.91N 97.63W
07/24/2011  E1.00 INCH       GRAND FORKS        ND   PUBLIC

0515 PM     HAIL             LARIMORE                47.91N 97.63W
07/24/2011  E1.75 INCH       GRAND FORKS        ND   PUBLIC

0525 PM     HAIL             ARVILLA                 47.92N 97.49W
07/24/2011  E1.25 INCH       GRAND FORKS        ND   PUBLIC

0530 PM     HAIL             EMERADO                 47.92N 97.36W
07/24/2011  E0.88 INCH       GRAND FORKS        ND   PUBLIC

0545 PM     HAIL             GRAND FORKS             47.92N 97.07W
07/24/2011  M0.50 INCH       GRAND FORKS        ND   OFFICIAL NWS OBS

&&

DRIDDLE

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:35 AM CDTDense Fog AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 9 more5 hr
Jul 24, 3:59 PM CDTSevere Thunderstorm WarningFGFEddy33 min
Jul 24, 5:23 PM CDTSevere Thunderstorm WarningFGFGrand Forks46 min
Jul 24, 5:47 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson, Steele, Traill37 min
Jul 24, 6:26 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele, Traill37 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.